Re: suboxone and what to expect
hi val, many people will tell you what a "miracle drug" sub is--and it IS for a short term detox tool--2-3 weeks, after that you just switch addictions and sub is reportedly 50x stronger than morphine. it is very similar to methadone due to the long half-life. 37.5 hours. it takes 11 days to clear out of your system. you will probably go to a dr. who will not accept your insurance and want hundreds of dollars just to write the script. my first visit was $400, and then it is $200 a month--pretty average. if you don't have ins., the pills will be about $400/month. sub is a partial agonist which means you really don't get the "high" as with other opiates. most people feel great at first, then the sub side effects set in, migraines, no energy, depression, no motivation, no libido. some get this quicker than others. when you go to be inducted you absolutely have to be in withdrawl. there is a COWS scale that the dr. will go by. for short acting opiates like hydros, percs, heroin--you will have to wait at least 12 hours minimum. if a person has been on methadone or taking whole oxy's (not crushing them), they will have to wait around 36 hours. if you are not in withdrawl--the sub will put you into precipitated withdrawl and that's horrible, full acute withdrawl slamming into you all at once. it's ugly! if done properly, that first sub will stop the withdrawl and you will feel great in less than an hour. most sub dr.s don't have a clue as to what they are prescribing. all they have to do to be certified for sub is take an 8 hour on-line course--pretty scary!. they will start at ridiculously high doses and keep you on it for months or years. 2mg is all anyone needs to start, wait an hour, if no relief, take 2mg more, wait an hour etc.. 16mg/day should be the max for anyone, because sub has a ceiling effect at 16mg--where the drug stops working and taking more will cause bad side effects, like a severe migraine, nausea, vomiting etc.. sub will do a great job of by-passing the acute withdrawls from your doc--BUT if you take it more than 3 weeks, you have a whole new addiction that has a very long withdrawl period followed by weeks or months of paws. there is a ton of info on sub--i suggest you read everything you can find before you make your decision!!